Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 18, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Sep 19, 2014, 6:22 AM CDT for Harris County, Texas. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2014, 6:22 AM CDT (11:22 UTC)
- Expired
- Sep 26, 2014, 6:22 AM CDT
- In force
- 7 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Sep 19, 4:52 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 19, 4:52 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
452 AM CDT FRI SEP 19 2014
.DISCUSSION...
SHOWERS AND A FEW THUNDERSTORMS DEVELOPED QUICKLY AROUND 330 AM
AND HAVE CONTINUED TO EXPAND AND INTENSIFY. STORMS ARE LINING UP
FROM AROUND COLLEGE STATION ACROSS MONTGOMERY COUNTY AND ANOTHER
LINE ACROSS BRENHAM TO SW HARRIS TO GALVESTON. THESE STORMS APPEAR
TO BE FOCUSING ALONG THE 850-700 TROUGH AXIS AND MOISTURE IS IN
ABUNDANCE WITH GPS DATA SHOWING 2.4" PW AT HOUSTON AND MODEL
SOUNDING ARE PROGGING VERY FAVORABLE CONDITIONS FOR HEAVY RAINFALL
ACROSS THE AREA TODAY. HAVE EXPANDED THE FLOOD WATCH AND EXTENDED
IT TO 10 PM THOUGH BY 7 PM AM EXPECTING STORMS TO BE WEAKENING.
OF NOTE THE TEXAS TECH WRF ENSEMBLE PAINTS A VERY WET PATTERN FOR
MUCH OF THE AREA FROM COLLEGE STATION TO HUNTSVILLE AND AROUND THE
HOUSTON METRO AREA. DO HAVE SOME CONCERNS THAT BREAKS IN THE
CLOUDS TODAY COULD DRIVE UP TEMPERATURE AND DRAMATICALLY INCREASE
THE INSTABILITY. BASED ON YESTERDAYS MINIMAL DIURANAL TEMPERATURE
RANGES HAVE LOWERED TEMPERATURES TODAY AND THEY MAY NEED FURTHER
SHRINKING.
AS RIDGING SETTLES INTO LOWER MS VALLEY SATURDAY DRIER AIR FIRST
IN THE MID LEVELS AND EVENTUALLY THE LOWER LEVELS SPREADS INTO THE
AREA FROM THE EAST AND RAIN CHANCES SHIFT SOUTHWESTWARD AND FALL
OFF DRAMATICALLY FROM TODAYS NUMBERS. A SHOT OF DRIER AIR PUSHES
IN WITH THE NEXT FRONT AND BY MIDWEEK VERY PLEASANT WEATHER SHOULD
BE ON TAP.
45
&&
.MARINE...
ONSHORE WINDS WILL REMAIN RELATIVELY LIGHT OVER THE WATERS TODAY
THANKS TO A WEAK PRESSURE GRADIENT. WINDS WILL BEGIN TO BACK SUNDAY
AND TURN EASTERLY AS THE NEXT WEAK COLD FONT APPROACHES. WEEKEND
MARINERS CAN EXPECT SLIGHTLY ELEVATED SEA HEIGHTS DUE TO THE
PROLONGED EASTERLY FETCH. A SECONDARY SURGE OF UPPER LEVEL ENERGY
WILL PUSH THE COLD FRONT SLIGHTLY FURTHER SOUTH ON MONDAY BUT IT
WILL STILL NOT MAKE IT. EAST WINDS WILL PERSIST THROUGH NEXT WEEKEND
AND GRADUALLY STRENGTHEN TOWARD THE END OF THE WEEK AS THE PRESSURE
GRADIENT TIGHTENS. A PERSISTENT EASTERLY FETCH WILL ALLOW TIDE
LEVELS TO SLOWLY INCREASE THROUGH THE WEEK. 23
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 72 88 73 89 / 80 20 30 10 20
HOUSTON (IAH) 85 72 87 74 89 / 80 20 30 10 30
GALVESTON (GLS) 85 78 85 78 85 / 70 30 30 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...SAN
JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...45Hazardous weather outlook, Sep 18, 12:11 PM CDT, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1211 PM CDT THU SEP 18 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-191715- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1211 PM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLOOD WATCH IS IN EFFECT THROUGH 7 PM CDT.... .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL FROM CLUSTERS OF MODERATE RAIN CELLS AND EMBEDDED THUNDERSTORMS SLOWLY TRAINING NORTHEASTWARD WILL EXACERBATE FLOODING ISSUES IN THOSE COMMUNITIES THAT HAVE ALREADY ACCUMULATED UP AN AVERAGE TWO TO FOUR INCH RAIN AMOUNTS THURSDAY MORNING. ISOLATED FIVE TO SEVEN INCH TWO DAY AMOUNTS ARE LIKELY...ANY RAIN OVER THESE AREAS WILL QUICKLY INDUCE THE FLOODING OF LOW LYING AREAS AND ROADWAYS. AS OF NOW...THERE ARE NO BAYOU FLOODING CONCERNS BUT THIS WILL NEED TO BE CLOSELY MONITORED INTO EARLY FRIDAY. ALSO...FUNNEL CLOUDS ARE POSSIBLE WITHIN THIS TROPICAL AIR MASS. THERE IS A SLIGHT CHANCE THAT ANY FUNNEL CLOUD MAY BRIEFLY TOUCH DOWN AS A WEAK TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE RAIN IS FORECAST ON FRIDAY AND THIS WILL MOST LIKELY KEEP THE FLOODING THREAT ALIVE THROUGH THE FRIDAY AFTERNOON. RAINS ARE EXPECTED TO WANE BY LATE FRIDAY WITH A MUCH DRIER WEEKEND EXPECTED ACROSS MANY INTERIOR COUNTIES. RAIN CHANCES WILL STILL REMAIN FOR THE COASTAL COUNTIES THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF THE FLOODING OF VEHICLES...MAJOR ROADWAYS...AND OR HOMES TO THE HOUSTON GALVESTON NATIONAL WEATHER SERVICE OFFICE.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 5:00 AM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Waller | 3 hr |
| Sep 19, 5:07 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 113 min |
| Sep 19, 5:38 AM CDT | Flash Flood Warning | HGX | Grimes, Montgomery | 3 hr |
| Sep 19, 5:52 AM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 113 min |
| Sep 19, 6:21 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston | 114 min |
| Sep 19, 6:32 AM CDT | Special Marine Warning | HGX | 28 min | |
| Sep 19, 7:16 AM CDT | Special Marine Warning | HGX | 29 min | |
| Sep 19, 7:38 AM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Waller | 3 hr |
| Sep 19, 7:46 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery | 3 hr |
| Sep 19, 10:39 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 81 min |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.